Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
154 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes heaviness in the eyes and dizziness?

I am 35 year old male.
Height is 5.8 and weight is 66kg.
I was diagnosed for Crohn’s in 2000. I had a ileal perforation in 2003 for which I was operated.
From past 3 months,I am having heaviness in eyes, slight dizziness(not rotational) as if I am drunk. I also feel exhaustion, fatigue throughout the day. I am not alert. If I walk for a short distance of 200mts also I feel very tired, dizzy and nausea. If I speak to a person I feel rest of the world around me is blank. All these symptoms are sever till 1-2pm and reduce as the day passes. When these symptoms started in mid of May 2011 my hemoglobin was 7 and ferritin was 1. So I was taking iron infusion every 15days. By end of July 2011 my hemoglobin was 11 and ferritin was 33. I was admitted to the hospital on 30th July as I had severe chills(shivering) and was there for 6 days. Every day I used to have 1-2 episodes of sever chills that would last for 1hour. But no fever. To investigate these chills and the above stated problems, all blood, urine tests are carried out and they are normal. Sugar levels and BP levels are also normal.As TSH was 6.59 doctor has increased the thyronorm(levothyroxine sodium) dosage to 50mcg from 25 mcg that I was currently taking from past 1.5 years. Chest X-Ray, ECG are normal. EEG and BAER test by neurologist are normal. CT scan of abdomen, pelvis and thorax was carried out. It showed presence at distal ileal loop thickening around 6mm. The neurologist has advised Betavert(betahistine) 16mg in the morning which I have been taking from past 3 weeks and Tryptomer 10mg-half tablet in the night. But I stopped it after 4days as it increased my drowsiness/heaviness in the eyes.

I did not have any episodes of chills after the discharge from hospital for the past 2 weeks.
However other symptoms have increased from past 2 weeks after discharge. 3months back I could go to office and but now I am not able to commute from past 3 weeks though able to work from home.
I got my eyes tested and consulted ENT as well and they are also normal.

I have been taking WALASA (mesalmine-400mg*2tablets) everyday from past 7 years for Crohns. I have stopped it from past one week as I doubt my problem may be due to side effect of this tablet or may be the tablet that is sold is fake.
I had similar symptoms during last year January 2010. I got admitted to the hospital and I was diagnosed for Thyroid. My TSH was 9.890. I started with 25mcg Thyronorm tablet. But heaviness in eyes, light dizziness continued for 4-5months and then disappeared. Brain MRI was also done in May 2010 and report was normal.

I get good sleep and there is no tension or worries. My appetite is also fine. I work from 12.30 to 9.30pm from past 5 years and I sleep around 1 in the night but I get up late at 9am. I consulted my doctors and nobody is able to diagnose my problem. So please can you let me know:

-what is the reason for these problems? Is this due to Crohns or Thyroid or something else?
-Is it the long term side effect of Mesalamine tablet?
-What is the cure for it? Please help..
Mon, 3 Jun 2019
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,  
Lab Tests ,  
Medical Topics
General Surgeon 's  Response
Hello,

* As per my surgical experience, the issue with autoimmune-mediated effects over the eye musculature is a striking possibility with associated issues.
* In my clinic, I recommend a detailed neurologic assessment of the case with further needy evaluation as per the definite protocols.

However, recent work up with the physician or latest reports might be a useful online tool to guide further in this regard.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Bhagyesh V. Patel, General Surgeon
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

dizziness and sickness I m 22 years old yesterday I suffered with sickness and then today iv has sickness and feeling really really dizzy like I m...

Recent questions on  MRI

doctor1 MD

Hi, my name is Julie and I am 54 yrs old. On the 22 oct 2011 I had a TIA which lasted a few hours, I was subsequently hospitilized for 4 days. I...

doctor1 MD

HI, I AM SUFFERING WITH SHOULDER PAIN[ WRIGHT] FOR LAST FOUR MONTHS .DOCTOR TOOK X RAY.HE TOLD ME AS I AM 60 PLUS ,THERE IS LOSS OF LUBRICANTS IN...

doctor1 MD

I am a 34 yo female, healthy except for some odd issues over the years. At 20 I had about a weeklong migraine (no prior instances), followed by...

doctor1 MD

I ve been having insomnia and consequest migraine headaches for the past 8 years. The very first neurologist i met had prescribed me an MRI which...

doctor1 MD

For past 12+ hours, I’ve had left side pain from left pectoral up through left shoulder and down my left arm to my hand. Sharpest pain is in...

doctor1 MD

I had a discectomy and I woke up in excruciating pain. A week later a laminectomy to stop the pain. Epidural injection,Morhine, Dilaudid , nothing...

doctor1 MD

I have been diagnosed with spondylothesis of the L5 and S1 region. I have had an mri and x-rays for my back. I had an epidural injection(2) in Nov...